Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 15, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 25, 2011, 9:08 PM CDT for Houston County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2011, 9:08 PM CDT (02:08 UTC)
- Expired
- Apr 25, 2011, 9:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Houston County, TX
The radar
The Shreveport radar (KSHV), 195 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:41 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 15.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:04 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 25, 7:04 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
704 PM CDT MON APR 25 2011
.AVIATION...
STRONG SOUTHERLY FLOW ACROSS THE AREA FEEDING INTO STORMS TO THE
NORTH OF THE AREA.TAIL END OF THE STORMS TO CONTINUE TO SWING EAST
BUT LOSS OF HEATING AND THE STRONG CAP SHOULD KEEP ANY FROM
REACHING CLL/UTS TERMINALS...MAY GRAZE THE DKR AREA. EXPECT TO SEE
BKN/OVC CIGS TO DEVELOP LATE THIS EVENING AND BLANKET THE AREA
WITH THE MOISTURE DEEPENING TOWARD MORNING. MVFR CIGS 1200-1500FT
SHOULD BE THE PREDOMINANT CIG. ANOTHER CONCERN IS THE LLJ THIS
AFTERNOON AND EVENING HAS BEEN HELPING THE MIXING AND HELPING TO
KEEP THE GUST GOING 22-27KTS THE NEXT COUPLE OF HOURS. AS CIGS
COME DOWN AND LLJ STRENGTHENS TONIGHT WILL HAVE SOME SSW LLWS
STARTING AROUND 1500FT...MODELS DIFFER BUT 35 KNOTS LOOKS TO BE
LOW END AND 40-45 KNOTS THE HIGH END SO HAVE ADDED LLWS 06-13Z FOR
MOST AREAS. CIGS SHOULD LIFT 13-15Z WITH GUSTS REDEVELOPING AND
EXPECT SLIGHTLY LOWER WINDS BUT STILL PLENTY GUSTY.
45
&&
.PREV DISCUSSION... /ISSUED 317 PM CDT MON APR 25 2011/
DISCUSSION...
SPC HAS ISSUED TORNADO WATCH 204. THE WATCH IS IN EFFECT FOR THE
NORTHERN THIRD OF SOUTHEAST TEXAS THROUGH 03Z. CAPPING INVERSION
KEEPING THINGS UNDER WRAPS FOR THE FIRST HALF OF THE AFTERNOON.
STILL NOT TOO CONFIDENT THAT THE CAP WILL BREAK BUT IF IT
DOES...STRONG TO SEVERE STORMS WILL DEVELOP. 250 MB JET STRUCTURE
STILL FAVORS NE TX WITH THE STRONGER LIFT WHILE SE TX WILL BECOME
INCREASINGLY SUBSIDENT. WINDS WILL REMAIN GUSTY THROUGH THE EARLY
EVENING BEFORE DECREASING AFTER 03Z. WILL MAINTAIN THE WIND
ADVISORY THROUGH 23Z. JUST LIKE THE PAST FEW NIGHTS...FEEL CLOUDS
WILL FILL IN OVERNIGHT KEEPING MIN TEMPS WARMER THAN NORMAL.
CAPPING STRENGTHENS ON TUESDAY SO DESPITE THE APPROACH OF ANOTHER
WEAK SHORT WAVE...FEEL CONVECTIVE COVERAGE WILL BE MINIMAL.
LIGHTER WINDS AND LESS CLOUD COVER SHOULD FAVOR SLIGHTLY WARMER
TEMPS THAN TODAY. A WEAK COLD FRONT WILL CROSS THE COAST EARLY
WEDNESDAY. STILL FEEL A FEW SHOWERS (BENEATH THE CAP) WILL BE
POSSIBLE ALONG THE BOUNDARY EARLY WEDNESDAY. CONSIDERABLY DRIER
AIR WILL WORK INTO THE REGION LATER WEDNESDAY MORNING. LOWER RH
VALUES COUPLED WITH MODERATE NORTHWEST WINDS WILL SET THE STAGE
FOR YET ANOTHER DAY WITH AN ELEVATED RISK FOR FIRE WEATHER. A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY. THE DRIER AIR WILL
ALLOW OVERNIGHT LOWS TO TREND COOLER THU/FRI MORNING. MOISTURE
RETURNS FRI NITE WITH AN INCREASE IN CLOUDS. MIGHT BE SOME WEAK
SHOWERS ON SATURDAY AS MOISTURE LEVELS DEEPEN. A COLD FRONT WILL
CROSS THE REGION ON SUNDAY AND IF LONG RANGE MODELS VERIFY...
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD ACCOMPANY THE FRONT.
TEMPS WILL AGAIN TREND COOLER FOR MONDAY IN THE WAKE OF THE FRONT. 43
MARINE...
MODERATE TO STRONG ONSHORE WINDS (AND ASSOCIATED HIGHER SEAS) WILL
PERSIST THRU LATE TUE NIGHT AND ANTICIPATE SOME FORM OF
CAUTION/ADVSY FLAGS TO CONTINUE ACROSS ALL WATERS THRU THAT
TIMEFRAME. NEXT FRONT SHOULD PUSH OFF THE COAST AROUND LUNCHTIME
WEDNESDAY...ALTHOUGH OFFSHORE WINDS PROBABLY WON'T PICK UP ABOVE 15
KNOTS UNTIL THE EVENING AND OVERNIGHT HOURS. WINDS WILL SWING AROUND
TO THE NE THEN EVENTUALLY BACK TO THE SE ON THURS AS HIGH PRES MOVES
OFF TO THE EAST. WINDS/SEAS WILL INCREASE ONCE AGAIN GOING INTO THE
WEEKEND AHEAD OF THE NEXT FRONT SOMETIME SUNDAY EVENING OR
THEREABOUTS. 47
FIRE WEATHER....
WILL ISSUE A FIRE WX WATCH FOR WED. NEXT FRONT WILL SEND IN A DRIER
AIRMASS AND COMBINED WITH DAYTIME HEATING THIS WILL PRODUCE RH'S
<25% ACROSS THE VAST MAJORITY OF THE REGION. WINDS SHOULD BE 15-20
MPH BEHIND THE FRONT. LIKELY THAT MUCH OF THE WATCH AREA WILL
EVENTUALLY NEED TO BE UPGRADED TO A RED FLAG WARNING ONCE CONFIDENCE
IN FRONTAL TIMING AND WINDS BECOME NAILED DOWN. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 73 92 69 86 53 / 30 20 20 20 0
HOUSTON (IAH) 74 89 73 87 55 / 10 10 10 20 0
GALVESTON (GLS) 74 84 75 85 64 / 10 10 10 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...SMALL CRAFT ADVISORY UNTIL 4 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: GALVESTON.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...
BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...
MADISON...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...
TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...41
AVIATION/MARINE...45Hazardous weather outlook, Apr 25, 9:19 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 919 AM CDT MON APR 25 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-252300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 919 AM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY HAS BEEN ISSUED FOR AREAS WEST OF I-45 TODAY. SUSTAINED SOUTHERLY WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH LATE AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH TEXAS ALLOWING FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS. STRONG INSTABILITY WILL SUPPORT A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT DURING THE AFTERNOON AND EVENING HOURS. .DAY TWO...TUESDAY NORTHEAST PORTIONS OF SOUTHEAST TEXAS COULD SEE ISOLATED STRONG THUNDERSTORMS DEVELOP IN THE VICINITY OF A SECOND UPPER LEVEL DISTURBANCE. .DAY THREE...WEDNESDAY MUCH DRIER AIR WILL MOVE INTO THE REGION ON WEDNESDAY IN THE WAKE OF A FRONT. SUNNY SKIES...BRISK WINDS...AND RH VALUES IN THE 20S WILL PRODUCE ELEVATED FIRE DANGER CONDITIONS ACROSS THE REGION. .DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 25, 8:50 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
850 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL 1 N GRAPELAND 31.51N 95.48W
04/25/2011 E1.00 INCH HOUSTON TX EMERGENCY MNGR
0845 PM HAIL 1 E GRAPELAND 31.49N 95.46W
04/25/2011 E1.00 INCH HOUSTON TX TRAINED SPOTTER
NICKLE TO QUARTER SIZED HAIL REPORTED.
&&
41Local storm report, Apr 25, 9:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
903 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL 12 E GRAPELAND 31.49N 95.28W
04/25/2011 E0.88 INCH HOUSTON TX PUBLIC
&&
41The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:46 PM CDT | Tornado Warning | HGX | Houston | 44 min |
| Apr 25, 8:27 PM CDT | Tornado Warning | HGX | Houston | 48 min |
| Apr 25, 9:11 PM CDT | Tornado Warning | HGX | Houston, Trinity | 64 min |
| Apr 25, 9:18 PM CDT | Tornado Warning | HGX | Houston, Trinity | 42 min |
| Apr 25, 10:11 PM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 49 min |
| Apr 25, 10:30 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 45 min |
| Apr 25, 11:00 PM CDT | Special Weather Statement | HGX | Houston, Madison, Trinity | 90 min |
| Apr 25, 11:09 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Madison, Polk, San Jacinto, Trinity, Walker | 51 min |
| Apr 25, 11:16 PM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 44 min |
| Apr 25, 11:33 PM CDT | Tornado Warning | HGX | Polk, San Jacinto, Trinity | 27 min |
| Apr 25, 11:56 PM CDT | Tornado Warning | HGX | Polk, Trinity | 64 min |
| Apr 25, 11:59 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Polk, San Jacinto, Trinity, Walker | 61 min |
| Apr 26, 12:56 AM CDT | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto, Walker | 49 min |
| Apr 26, 1:00 AM CDT | Severe Thunderstorm Warning | HGX | Liberty, Polk, San Jacinto | 60 min |
| Apr 26, 1:43 AM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, Polk, San Jacinto | 47 min |
| Apr 26, 2:54 AM CDT | Special Weather Statement | HGX | Liberty | 66 min |
| Apr 26, 10:52 AM CDT | Small Craft Advisory | HGX | 22 hr | |
| Apr 26, 4:23 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 52 min |
| Apr 26, 5:11 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 49 min |
| Apr 26, 5:27 PM CDT | Special Weather Statement | HGX | Madison | 33 min |
| Apr 26, 5:58 PM CDT | Special Weather Statement | HGX | Houston | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.